# SDR RMXA117MK007196

- Difficulty date: April 19, 2009
- Submitted: April 27, 2009
- Operation: Air carrier
- Aircraft: N117MK
- Make and model: Bolkms BK117B2
- Aircraft serial: 7196
- Aircraft time: 9,311 hours, 38,065 cycles
- Engine: Lyc LTS101*
- System (JASC): 5242 · Electrical/Electronic Compartment Doors
- Part: Processor
- Part number: 9132002111120
- Part serial: 139
- Condition: Shorted
- Location: Zone 100
- Part time: 9,311 hours, 38,065 cycles
- Stage of operation: AA
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ACFT WAS ENROUTE FOR AN INTERFACILITY MISSION. SHORTLY AFTER LIFTING THE SHADIN UNIT BEGAN FLASHING L2 EXCEEDED. A CHECK OF ALL GAUGES INDICATED NORMAL. THEN THE COCKPIT LIGHTING AND INSTRUMENTS STARTED TO FLICKER AS IF A LOSS OF PWR. A THICK SMELL OF SMOKE WAS NOTED BY ENTIRE CREW OF AN ELECTRICAL NATURE. THE SHADIN UNIT THEN BEGAN SHOWING ROM FAILURE. ALL CREW AGREED THAT AN IMMEDIATE PRECAUTIONARY LANDING WAS PRUDENT. TWR WAS NOTIFIED ALONG WITH HCA OPERATIONS. THE ACFT WAS SAFELY PLACED IN A FIELD. PIP WAS INITIATED BY HCA OPERATIONS. CREW DEBRIEFING WAS MADE. ARRIVED AT LOCATION AND TALKED TO PILOT WHO INFORMED ME OF THE CODES RECEIVED ON THE SHADIN ETM REMOTE PROCESSOR.  REMOVED THE ETM REMOTE PROCESSOR FROM THE CTR CONSOLE AND IMMEDIATELY SMELLED THE STRONG ODOR OF AN ELECTRICAL SHORT COMING FROM THE BACK OF THE ETM REMOTE PROCESSOR.  HAD THE PILOT SMELL THE BACK OF THE ETM REMOTE PROCESSOR AS WELL AND HE ALSO VERIFIED THAT WAS THE SAME SMELL THAT CAUSED HIM TO MAKE A PRECAUTIONARY LANDING.  FURTHER CHECK BEHIND THE CTR CONSOLE FOR POSSIBLE ELECTRICAL PROBLEMS AND COULD NOT FIND ANY. ONCE TALKING WITH THE FMS THE ETM REMOTE PROCESSOR WAS PLACARD INOP AND SIGNED OFF FOR CONTINOUS OPERATIONS IAW MEL CH. 31, ITEM 4, CATEGORY C. AS OF TODAY’S DATE 04-20-09 THE ITEM HAS BEEN MEL'D.
